MEDOS INTERNATIONAL SARL FREEFORM MINI 1MM X 4CM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Catalog Number |
MCR091040 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/04/2024
Type of Reportable Event
Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, each of the three coils used a 1.5mm x 4cm cerepak freeform mini (mcr091540 / 31207073), a 1mm x 4cm cerepak freeform mini (mcr091040 / 31045747), and a 1.5mm x 2.5cm cerepak freeform mini (mcr091525 / 31149187) did not detach using both manual break and with the detachment handle.There was no report of any negative patient impact.On 14-jun-2024, additional information was received.Per the information, the procedure was embolization of the middle meningeal artery.The catalog and lot number of the detachment handle used was mdh1 / 102109430.The same detachment handle was used with all three coils; it was indicated as not available for return.Manual break was attempted on the first coil implanted.The information indicated that ¿this is when the system appeared to be broken into two pieces.The pull wire was not attached.Mechanical [detachment] was attempted on the third coil (second attempt was successful) first, this was unsuccessful, we moved to manual break immediately without success.We wrapped the pull wire around finger and pulled and the pull wire appeared to have broken.The fourth coil we tried mechanical detachment and it was unsuccessful.We moved to manual right after without success.The system appeared to have broken into two separate pieces again.Pull wire no longer intact with the system.¿ the information indicated that when the cerepak freeform mini coils were removed after unsuccessful detachment attempts, they were still attached to their respective delivery systems; they were not stretched.The procedure was reported as a success, ¿we used a 2mm x 2cm freeform xtrasoft as our last (fifth) coil and this detached like normal and the procedure was completed.There was no evidence of blood flow interruption.There was no negative patient impact.There was no clinically significant procedure delay, ¿we moved quickly to withdraw the coil.¿ on 17-jun-2024, additional information was received.Per the information, manual break was used on the first coil, 1.5mm x 4cm cerepak freeform mini (mcr091540 / 31207073) and it did not detach.It was also reported that the system of the first coil appeared to have broken at the proximal part to the pre-scored area in the manual break zone.The second coil, a 1mm x 3cm cerepak freeform mini (mcr091030 / 31177297) was successfully detached using the detachment handle and was successfully implanted.The detachment handle was used first with the third coil 1mm x 4cm cerepak freeform mini (mcr091040 / 31045747) and the fourth coil, 1.5mm x 2.5cm cerepak freeform mini (mcr091525 / 31149187), then manual detachment attempt was made but the coils did not detach.In addition, with the fourth coil, the system appeared to have snapped at the proximal part to the scored on the manual break zone like with the first coil.The fifth coil, a 2mm x 2cm cerepak freeform xtrasoft (xcr120202 / 31118008) was used and it was successfully detached and implanted.The same detachment handle was used for the entire procedure.When the three of the coils malfunctioned, they moved on to coils from different sizes.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31045747) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the full primary udi number and to report that the product analysis lab received the complaint device on 11-jul-2024.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 1mm x 4cm cerepak freeform mini was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was observed still attached to the delivery system.The manual break was attempted at the proper location.The embolic coil underwent microscopic inspection.Under magnification, the embolic coil was observed stretched with the blue fiber exposed.No damages were noted at the proximal key.No unintentional weld was noted on the loophole.No contamination was noted at the distal end.A review of manufacturing documentation associated with this lot (31045747) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.The issue reported was confirmed based on the detachment attempts, the broken condition of the manual break, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.The stretched conditions of the embolic coil were not originally reported; the exact time of occurrence cannot be determined; therefore, they are not considered related to the issue reported.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher, and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.